MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OptiCross; catheter, ultrasound, intravascular

BOSTON SCIENTIFIC CORPORATION OptiCross; catheter, ultrasound, intravascular
Model Number H749518100
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a catheter issue occurred.The 80% stenosed target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery.An opticross imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the catheter was advanced over the guidewire to the distal segment for ivus examination.The patients vessels were extremely tortuous and stenotic, with multiple segments exhibiting angulations greater than 60 degrees.Automatic pullback of the ivus catheter was not possible, and catheter entrapment with a potential tip fracture was suspected.Attempts to retrieve the catheter by the operator were unsuccessful.The fractured catheter tip remained in the patient, and multiple stents were deployed to completely cover the lesion and secure the fractured tip against the vessel wall.Post dilation was performed repeatedly using a non-compliant balloon to ensure adequate stent apposition.Intensified antiplatelet therapy was administered after the procedure.The procedure was completed with another of the same device.The patient was stable following the procedure.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6) investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition.It is most likely the presence of reported anatomical factors, presented a constriction over the device and increase the friction when the device was advancing through the lesion reducing the mobility and generating the reported issue.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).

Brand Name
OptiCross
Common Device Name
catheter, ultrasound, intravascular
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50116239
Report Number2124215-2026-41454
Device Sequence Number10039955
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)270319(10)38881901
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0038881901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer08/25/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/16/2026
Date Device Manufactured03/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight167 LB